Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The product of a Gâteaux differentiability space and a separable space is a Gâteaux differentiability space


Authors: Lixin Cheng and Marián Fabian
Journal: Proc. Amer. Math. Soc. 129 (2001), 3539-3541
MSC (2000): Primary 46B20, 46G05, 26E15, 58C20
DOI: https://doi.org/10.1090/S0002-9939-01-06252-9
Published electronically: July 2, 2001
MathSciNet review: 1860485
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

This paper shows that the product of a Gâteaux differentiability space and a separable Banach space is again a Gâteaux differentiability space.


References [Enhancements On Off] (What's this?)

  • [A] E. Asplund, Fréchet differentiability of convex functions, Acta Math. 121 (1968), 31-47. MR 37:6754
  • [DGZ] R. Deville, G. Godefroy, and V. E. Zizler, Smoothness and renormings in Banach spaces, Pitman Monographs, No. 64, 1993. MR 94d:46012
  • [F] M. J. Fabian, Gâteaux differentiability of convex functions and topology. Weak Asplund spaces, J. Wiley & Sons, Interscience, New York, 1997. MR 98h:46009
  • [G] J. R. Giles, Convex analysis with application in differentiation of convex functions, Research Notes in Math., No. 58, Pitman, Boston-London-Melbourne, 1982. MR 83g:46001
  • [K] V. Klee, Some new results on smoothness and rotundity in normed linear spaces, Math. Annalen 139 (1959), 51-63. MR 22:5879
  • [LP] D. G. Larman and R. R. Phelps, Gâteaux differentiability of convex functions on Banach spaces, J. London Math. Soc. 20 (1979), 115-127. MR 80m:46017
  • [NP] I. Namioka and R. R. Phelps, Banach spaces which are Asplund spaces, Duke Math. J. 42 (1975), 735-750. MR 52:11544
  • [P] R. R. Phelps, Convex functions, monotone operators, and differentiability, Lecture Notes in Math., No. 1364, Springer Verlag, 1989; 2nd Edition, 1993. MR 90g:46063; MR 94f:46055

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46G05, 26E15, 58C20

Retrieve articles in all journals with MSC (2000): 46B20, 46G05, 26E15, 58C20


Additional Information

Lixin Cheng
Affiliation: Department of Mathematics, Xiamen University, Xiamen 361005, People’s Republic of China

Marián Fabian
Affiliation: Mathematical Institute, Czech Academy of Sciences, Žitná 25, 115 67 Prague 1, Czech Republic

DOI: https://doi.org/10.1090/S0002-9939-01-06252-9
Keywords: Convex function, Banach space, G\^ateaux differentiability space
Received by editor(s): March 16, 2000
Published electronically: July 2, 2001
Additional Notes: The first author was supported by NSFC 10071063, F00021
The second author was supported by GA ČR 201-98-1449, GA ČR 201/01/1198, and AV 1019003
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society